Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 121, NWS Wilmington, OH

July 10, 2000Owen County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 10, 2000, 10:38 PM EDT for Owen County, Kentucky. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 10, 2000, 10:38 PM EDT (02:38 UTC)
Expired
Jul 10, 2000, 11:15 PM EDT
In force
37 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Owen County, KY

The radar

The Louisville radar (KLVX), 115 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 10:45 PM EDTThunderstorm Wind 50 EMonterey, KYTrees downed.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1714 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1714 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 110239
SVRILN
KYC187-110315-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1038 PM EDT MON JUL 10 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OWEN COUNTY IN NORTHERN KENTUCKY...

* UNTIL 1115 PM EDT...

* AT 1038 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTHEAST OF MONTEREY...OR ABOUT 18
  MILES SOUTHWEST OF WILLIAMSTOWN...MOVING SOUTHEAST.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MONTEREY...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

$$

SITES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:55 PM EDT, 43 minutes earlier.

Area forecast discussion, Jul 10, 9:55 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
955 PM EDT MON JUL 10 2000

STRONG TSRA CONT ALONG THE OH RVR. ANOTHER LINE HAS REFORMED ON PREVIOUS
BOUNDARY OVER AN AREA THAT RECEIVED UP TO 3 INCHES EARLIER.
FORTUNATELY THE STORMS ARE MOVING SO WHILE THEY DUMP ALOT OF RAIN
VERY QUICKLY...THEY DO NOT HANG AROUND LONG. WILL LEAVE HEAVY RAIN
MENTION IN THE SOUTHERN ZNS BUT WILL REMOVE SVR WORDING. CONVECTIVE
VORT OVER SRN IN WILL CONTINUE TO SLIDE SE AND WITH LOSS OF SUN...
SVR WILL BE LIMITED. FOG WILL BE A PROBLEM LATER AS DWPTS ARE HIGH
AND GROUND IS WET...ESP SOUTH. CLOUD COVER WILL HELP THINGS FROM
GETTING TOO OUT OF HAND SO WILL JUST GO WITH PATCH DENSE WWORDING.
WILL ALSO BUMP UP TEMPS IN THE SOUTH WHERE DWPTS WILL NOT GO MUCH
LOWER OVERNIGHT.

.ILN...NONE.

WHITE

In the hours before

Local storm report, Jul 10, 7:56 PM EDT, 2 hours 42 minutes before
CLELSRILN ALL
TTAA00 KILN DDHHMM

PRELIMINARY LOCAL STORM REPORT...RETRANSMITTED FOR SPC
NATIONAL WEATHER SERVICE WILMINGTON OH
756 PM EDT MON JUL 10 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0748 PM    FOSTER                    KY   1 INCH HAIL
07/10/00   PENDLETON                      REPORTED BY STORM
                                          SPOTTER.
Local storm report, Jul 10, 9:25 PM EDT, 1 hour 13 minutes before
CLELSRILN ALL
TTAA00 KILN DDHHMM

PRELIMINARY LOCAL STORM REPORT...RETRANSMITTED FOR SPC
NATIONAL WEATHER SERVICE WILMINGTON OH
925 PM EDT MON JUL 10 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0350 PM    BAINBRIDGE                OH   WIND DAMAGE
07/10/00   ROSS                           NUMEROUS TREES DOWN.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0400 PM    HIGHLAND                  OH   1.75 INCH HAIL
07/10/00   HIGHLAND                       QUARTER TO GOLF BALL
                                          SIZE HAIL. REPORTED BY
                                          PUBLIC.

0420 PM    JASPER MILLS              OH   WIND DAMAGE
07/10/00   FAYETTE                        1 TREE DOWN. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.

0745 PM    SEAMAN                    OH   WIND DAMAGE
07/10/00   ADAMS                          1 TREE DOWN. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.

0830 PM    FORESTVILLE               OH   WIND DAMAGE
07/10/00   HAMILTON                       NUMEROUS TREES DOWN
                                          ALONG STATE RTE. 125

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.